Inventiones mathematicae

, Volume 117, Issue 1, pp 57–74 | Cite as

Complex hyperbolic manifolds and exotic smooth structures

  • F. T. Farrell
  • L. E. Jones
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams, J.F.: On the groups J(X)-IV. Topology5, 21–27 (1966)Google Scholar
  2. 2.
    Adams, J.F., Walker, G.: On complex Stiefel manifolds. Proc. Camb. Philos. Soc.6, 81–103 (1965)Google Scholar
  3. 3.
    Borel, A.: Compact Clifford-Klein forms of symmetric spaces. Topology2, 111–122 (1963)Google Scholar
  4. 4.
    Bourguignon, J.-P., Karcher, H.: Curvature operators: pinching estimates and geometric examples. Ann. Sci. Éc. Norm. Supér.11, 71–92 (1978)Google Scholar
  5. 5.
    Brumfiel, G.W.: Homotopy equivalence of almost smooth manifolds. In: Algebraic topology. (Proc. Symp. Pure Math., vol. 22, pp. 73–79) Providence, R.I.: Am. Math. Soc., 1971Google Scholar
  6. 6.
    Brumfiel, G.: Homotopy equivalence of almost smooth manifolds. Comment. Math. Helv.46, 381–407 (1971)Google Scholar
  7. 7.
    Cheeger, J., Ebin, D.G.: Comparison Theorem in Riemannian Geometry. Amsterdam: North-Holland, 1975Google Scholar
  8. 8.
    Deligne, P., Sullivan, D.: Fibrés vectoriels complexes à groupe structural discret. C.R. Acad. Sci., Sér. A281, 1081–1083 (1975)Google Scholar
  9. 9.
    Farrell, F.T., Jones, L.E.: Negatively curved manifolds with exotic smooth structures. J. Am. Math. Soc.2, 899–908 (1989)Google Scholar
  10. 10.
    Farrell, F.T., Jones, L.E.: Topological rigidity for compact non-positively curved manifolds. (Proc. Symp. Pure Math., vol. 54, part 3, pp. 229–274) Providence, RI: Am. Math. Soc., 1993Google Scholar
  11. 11.
    Farrell, F.T., Jones, L.E.: Non-uniform lattices and exotic smooth structures. J. Differ. Geom.38, 235–261 (1993)Google Scholar
  12. 12.
    Hernandez, L.: Kähler manifolds and 1/4-pinching. Duke Math. J.62, 601–611 (1991)Google Scholar
  13. 13.
    Kazhdan, D.: Some applications of the Weil representation. J. Anal. Math.32, 235–248 (1977)Google Scholar
  14. 14.
    Kervaire, M., Milnor, J.W.: Groups of homotopy spheres. I. Ann. Math.77, 504–537 (1963)Google Scholar
  15. 15.
    Kirby, R.C., Siebenmann, L.C.: Foundational essays on topological manifolds, smoothings and triangulations. (Ann. Math. Stud. vol. 88) Princeton, N.J.: Princeton University Press, 1977Google Scholar
  16. 16.
    Magnus, W.: Residually finite groups. Bull. Am. Math. Soc.75, 305–316 (1969)Google Scholar
  17. 17.
    Milnor, J.W., Stasheff, J.D.: Characteristic Classes. (Ann. Math. Stud., vol. 76) Princeton, NJ: Princeton University Press, 1974Google Scholar
  18. 18.
    Mostow, G.D.: Strong rigidity of locally symmetric spaces. (Ann. Math. Stud. vol. 78) Princeton, NJ: Princeton University Press, 1973Google Scholar
  19. 19.
    O'Neill, B.: Semi-Riemannian Geometry. London: Academic Press 1983Google Scholar
  20. 20.
    Shimura, G.: Automorphic forms and the periods of abelian varieties. J. Math. Soc. Japan31, 561–592 (1979)Google Scholar
  21. 21.
    Yau, S.-T., Zheng, F.: Negatively 1/4-pinched riemannian metric on a compact Kähler manifold. Invent. Math.103, 527–535 (1991)Google Scholar

Copyright information

© Springer-Verlag 1994

Authors and Affiliations

  • F. T. Farrell
    • 1
  • L. E. Jones
    • 2
  1. 1.SUNYBinghamtonUSA
  2. 2.SUNYStony BrookUSA

Personalised recommendations